MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Perforation (2001)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that patient was presented to physician for triple vessel disease.During high risk percutaneous coronary intervention 25 cm failed to insert and 13cm sheath had difficulty in inserting.13cm introducer was placed with difficulty.When event occur, user was attempting to pass pump through patient anatomy when heavily calcified arteries were found.After that femoral angiogram revealed perforation.Because of multiple introducer insertion attempts vessel perforation occurred and surgical intervention required to repair injury.There were no specific technique used for insertion and 1 device was planned to be introduced in the device.Device was used in tortuous path.The procedure was aborted, vascular surgery was performed, and procedure was successfully completed the following week without support of the impella.
 
Additional Manufacturer Narrative
Corrected data : follow up 1 mdr missing g7 information in h10 section.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
Two 14f abiomed introducer sheaths were returned from the customer with five dilators.There were no other accessories.Blood was found on the interior and exterior of the sheaths and the dilators.Some of the devices were damaged upon receipt.Upon evaluation of the returned devices, it was found that the 14f, 13cm sheath had damage around the circumference of the distal tip edge and scrape marks approximately 1cm from the distal tip.The 14f, 25cm sheath was not damaged.Three dilators (12f 13cm, 14f 21cm and 14f 33cm) had deep scrape marks down the length of the dilator lumen.The 8 and 10f dilators looked normal.The 14f abiomed introducer sheath passed all in-process and qa final inspection steps as per dhr review.No manufacturing defects were found during returned device evaluation.Multiple introducer insertion attempts into the vessel, tortuous patient anatomy and heavily calcified arteries mentioned in the event description could have been potential contributing factors to the sheath tip and dilators damage.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure adelante s2s introducer sheath in-process and final inspection: visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath tip and body matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm.First 5 consecutive properly tipped parts, inspect 100%.Visual inspection: under 10x magnification verify: the sheath tip is round.Verify proper tip shape according to drawing.Slight discoloration from tipping process is acceptable.No split score lines (inspect both score lines) along sheath body, cracks, gouges, tears.Per ifu: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8734935
Report Number1035166-2019-00051
Device Sequence Number2572461
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-13895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/01/2019
08/01/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/01/2019
08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR